TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
LittleFish Offline
Face-eating Alien
Regular TeenHelper
*****
 
LittleFish's Avatar
 
Name: Se-Se
Age: 25
Gender: Somewhere in between
Location: Good Ol' New Mexico (yeah, right)

Posts: 471
Blog Entries: 1
Join Date: March 1st 2009

Citalopram/Celexa = Anxiety? - June 25th 2010, 11:22 PM

So I JUST started taking citalopram for depression, and now I'm having bad anxiety and a bit of nausea. I was never informed that these could be side effects of citalopram, but I don't see what else could have caused it. Do you think it's just coincidence? Am I paranoid? Or is it possible that the meds are causing it?
   
  (#2 (permalink)) Old
hope begins Offline
Member
Welcome me, I'm new!
*
 
hope begins's Avatar
 
Name: Hannah
Age: 29
Gender: Female
Location: England

Posts: 37
Join Date: June 23rd 2010

Re: Citalopram/Celexa = Anxiety? - June 26th 2010, 12:15 AM

Hey, I'm sorry you're having to deal with that! I think it is definitely a possibility that you're experiencing side effects from the meds. I know when I was on citalopram I did have some mild nausea and an increase in anxiety at first. The information leaflet I got also mentioned those as side effects.. it's not great that you weren't informed about that.

How long have you been taking it? For me the side effects didn't last any longer than a week, I think, so hopefully you shouldn't have to deal with it for too long. However, do mention it to your doctor next time you see them, or call up sooner if you're finding it too hard to deal with it.

Good luck, I hope that it eases off soon and the citalopram works for you.
   
  (#3 (permalink)) Old
LittleFish Offline
Face-eating Alien
Regular TeenHelper
*****
 
LittleFish's Avatar
 
Name: Se-Se
Age: 25
Gender: Somewhere in between
Location: Good Ol' New Mexico (yeah, right)

Posts: 471
Blog Entries: 1
Join Date: March 1st 2009

Re: Citalopram/Celexa = Anxiety? - June 26th 2010, 02:54 AM

Oh, thank God. I was so worried. But today's my first day taking it, so I guess it's all right. Thanks for clearing that up. Hope this goes away soon.
   
  (#4 (permalink)) Old
*Jen* Offline
keep smiling :-)
Outside, huh?
**********
 
*Jen*'s Avatar
 
Name: Jen
Age: 29
Gender: Female
Location: England

Posts: 3,668
Blog Entries: 211
Join Date: January 6th 2009

Re: Citalopram/Celexa = Anxiety? - June 28th 2010, 08:02 PM

I am on citalopram at the moment and was told that anxiety is a side effect. But it is meant to where off after a few weeks so hopefully it will I didn't have any side effects when I first started taking it I don't think.
   
  (#5 (permalink)) Old
JackOffJill Offline
Member
Regular TeenHelper
*****
 
JackOffJill's Avatar
 
Name: Karyn
Age: 29
Gender: Female
Location: Connecticut

Posts: 399
Blog Entries: 22
Join Date: October 26th 2009

Re: Citalopram/Celexa = Anxiety? - June 29th 2010, 12:41 AM

I dont know about this medicine specifically but I have been on a number of different anti-depressants that have caused me anxiety. Sometimes the anxiety goes away after a little while but other times the anxiety does not go away. Sometimes the anxiety is caused by the medicine. You should try to keep track of your anxiety (on a scale of 0-10) for each day. I would say give yourself about a week (unless you cant wait that long) and if your anxiety has not become less or if it is causing a lot of problems you should contact your doctor and talk about the problems. Different people experience different side effects from medications. If you do need to call your doctor and try something new try not to let it get you down and frustrated about medication because eventually something that will work right for you will be found.


"Sometimes you have to kind of die inside in order to rise from your own ashes and believe in yourself and love yourself and become a new person." -Gerard Way
  Send a message via AIM to JackOffJill  
Closed Thread

Bookmarks

Tags
anxiety, citalopram or celexa

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.